New Mexico, 2004

Hail in New Mexico, June 18, 2004

June 18, 2004 · NWS ABQ · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 18, 1:20 PM MST, 2 hours 15 minutes earlier.

Area forecast discussion, Jun 18, 1:20 PM MST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
220 PM MDT FRI JUN 18 2004

.DISCUSSION...WEAK RIDGING BUILDS OVER THE SW THIS WEEKEND THEN GETS
NUDGED S NEXT WEEK WITH WEAK W FLOW EARLY NEXT WEEK PERHAPS GOING NW
LATE IN THE WEEK. COLD FRONTS WILL CONTINUE TO PRESS INTO THE E
TONIGHT...MON AND MON NIGHT...AND THU/THU NIGHT.

MORE OF THE SAME IN THE FORECAST THROUGH NEXT WEEK ALTHOUGH SOME DAY
TO DAY CHANGES. MAIN FOCUS FOR CONVECTION WILL CONTINUE TO BE THE E.
SEVERE TSTM WATCH ALREADY IN EFFECT INTO THIS EVE ACROSS ALL OF THE
E. BOUNDARY IN THE NE WILL PRESS S TONIGHT...LIKELY AIDED BY OUTFLOW
BOUNDARIES...AND WILL KEEP E CANYON WIND IN FOR RIO GRANDE VALLEY.
THIS WILL BRING A FRESH SURGE OF LOW LEVEL MOISTURE INTO THE E AND
MAYBE A LITTLE INTO THE RIO GRANDE VALLEY AS WELL. IN ADDITION...
MODELS CONTINUE TO ADVERTISE SOME MID AND HIGH LEVEL MOISTURE FROM
OLD MEXICO INTO SRN NM THIS WEEKEND. WILL ADD MENTION OF DRY TSTMS
WITH GUSTY WINDS INTO OUR SW AND WC ZONES SAT PM...AND AS FAR N AS
ABQ SAT EVE. BEST CHANCES FOR STORMS...INCLUDING ISOLATED SEVERE
WEATHER...WILL CONTINUE IN THE E SAT.

A BIT MORE W FLOW ON SUN COULD SCOUR OUT SOME OF THE HIGHER LEVEL
MOISTURE BUT LIKELY NOT THE LOW LEVELS. OVERALL LESS COVERAGE
POSSIBLE...BUT LOW CHANCE POPS REMAIN FOR MUCH OF THE CNTRL AND ALL
OF THE E. ANOTHER FRONT FORECAST INTO THE E MON INTO MON NIGHT AND
AGAIN LATER NEXT WEEK KEEPING THE E RATHER MOIST WITH AT LEAST LOW
CHANCE POPS EACH DAY NEXT WEEK. THE W WILL REMAIN MOSTLY DRY.
&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON................ 052/090 053/090 052 40000
GALLUP.................... 044/088 044/087 045 40000
GRANTS.................... 043/086 046/088 045 40000
GLENWOOD.................. 046/092 050/093 052 400--
CHAMA..................... 040/079 040/082 040 40111
LOS ALAMOS................ 047/084 048/085 048 40000
RED RIVER................. 038/072 038/074 039 40111
TAOS...................... 046/081 046/085 045 40011
SANTA FE.................. 050/084 049/085 049 40010
SANTA FE AIRPORT.......... 053/086 052/088 051 40010
ESPANOLA.................. 046/088 046/091 046 40010
ALBUQUERQUE HEIGHTS....... 064/091 065/092 064 4000-
ALBUQUERQUE VALLEY........ 056/093 057/094 058 4000-
ALBUQUERQUE FOOTHILLS..... 062/088 062/090 061 40000
ALBUQUERQUE WEST MESA..... 063/093 064/092 062 40000
SOCORRO................... 057/093 058/097 057 400--
SANDIA PARK/CEDAR CREST... 056/084 058/085 056 40011
MORIARTY/ESTANCIA......... 046/087 049/089 048 40011
CARRIZOZO................. 059/090 058/092 058 40011
RUIDOSO................... 059/083 058/084 058 40132
RATON..................... 051/076 048/089 049 40322
LAS VEGAS................. 051/079 050/085 054 40122
ROY....................... 052/078 057/088 054 40322
CLAYTON................... 056/077 059/090 060 40532
SANTA ROSA................ 058/089 059/095 059 40222
TUCUMCARI................. 065/088 066/094 064 40322
FORT SUMNER............... 063/091 063/097 063 40222
CLOVIS.................... 063/089 064/093 064 40322
PORTALES.................. 064/090 066/094 066 40322
ROSWELL................... 066/095 065/095 067 40112
&&

.ABQ WATCHES/WARNINGS/ADVISORIES...NONE.
&&

40
Hazardous weather outlook, Jun 18, 5:00 AM MST, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT FRI JUN 18 2004

NMZ001>021-026-191200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WESTCENTRAL MOUNTAINS-
600 AM MDT FRI JUN 18 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PORTIONS OF THE
EASTERN PLAINS OF NEW MEXICO THIS AFTERNOON AND EARLY THIS EVENING.
LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN SATURDAY
AFTERNOON AND EVENING OVER MUCH OF THE EASTERN PLAINS OF NEW MEXICO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY FROM AROUND 200 PM TO 800
PM IN UNION...HARDING...QUAY...CURRY...ROOSEVELT...EASTERN
COLFAX...AND EASTERN SAN MIGUEL COUNTIES.  SPOTTER ACTIVATION MAY BE
REQUIRED SATURDAY AFTERNOON AND EVENING OVER UNION...HARDING...
QUAY...CURRY...ROOSEVELT...DE BACA...CHAVES...EASTERN SAN MIGUEL...
EASTERN COLFAX AND EASTERN GUADALUPE COUNTIES.

In the hours before

Local storm report, Jun 18, 2:35 PM MST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
335 PM MDT FRI JUN 18 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             SPRINGER                36.37N 104.59W
06/18/2004  1.00 INCH        COLFAX             NM   LAW ENFORCEMENT

            NICKEL TO QUARTER SIZE HAIL

&&

CHJ
Local storm report, Jun 18, 2:36 PM MST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
336 PM MDT FRI JUN 18 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             SPRINGER                36.37N 104.59W
06/18/2004  0.88 INCH        COLFAX             NM   PUBLIC

&&

CHJ
Local storm report, Jun 18, 2:40 PM MST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
340 PM MDT FRI JUN 18 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             SPRINGER                36.37N 104.59W
06/18/2004  0.88 INCH        COLFAX             NM   FIRE DEPT/RESCUE

&&

CHJ

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Roosevelt

When
June 18, 3:35 PM MST
Where
Roosevelt County, 10 mi N of Elida
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
34.083, -103.650

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2004Every state in 2004This day in weather historyWarnings in New Mexico, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408126.